Klonopin

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Klonopin

Postby mike fla on November 4th, 2011, 8:17 pm

I know Klonopin has been brought up before on this forum but I just wanted to get some fresh perspectives. I was on Xanax for a month and got switched to klonopin 1x .5 mg per day. I take it at night and felt pretty good the first week I was on it but it feels like the medicine is not as effective, especially the following afternoon. I wanted to know how people feel about klonopin as an everyday medicine? Does it cause too much problems with dependancy? Would I have to keep upping my dose to get the desired effect? How difficult will the medicine withdrawl be and are there any things that help? Are there better medicines out there?
User avatar
mike fla
Selfless giver of time
Selfless giver of time
 
Posts: 202
Joined: October 26th, 2011, 11:03 am

Re: Klonopin

Postby jbaine on November 5th, 2011, 12:48 am

I took .5mg 2x a day for about 6 months. I think it worked great for my anxiety and twitching but it made me so sleepy all of the time. I had some mild problems coming off of it like headaches and dizziness but nothing too bad. I never had to up my dose, it worked as good on the 6 month mark as it did on day one. I am not sure if Klonopin has dependancy issues or not, it didn't for me.
Jen : )
User avatar
jbaine
Senior Member
Senior Member
 
Posts: 66
Joined: November 12th, 2010, 8:34 pm
Location: Chicago, Illinois

Re: Klonopin

Postby MarioMangler on November 5th, 2011, 1:57 am

Klonopin is supposed to have dependency issues, that's why I never went on it. It is one of those things you will eventually need more and more of to get the same effect.
BFS FAQ:
1. No, that's not bulbar
2. No, the location doesn't matter
3. Yes, we have all had that symptom
4. No, you're not the exception
5. No, that's not ominous
6. No, you don't need an EMG
7. Yes, you will be fine
User avatar
MarioMangler
Saint
Saint
 
Posts: 1671
Joined: September 16th, 2008, 3:23 pm
Location: Upland, California

Re: Klonopin

Postby raindog on November 5th, 2011, 3:14 pm

mike fla wrote:I know Klonopin has been brought up before on this forum but I just wanted to get some fresh perspectives. I was on Xanax for a month and got switched to klonopin 1x .5 mg per day. I take it at night and felt pretty good the first week I was on it but it feels like the medicine is not as effective, especially the following afternoon. I wanted to know how people feel about klonopin as an everyday medicine? Does it cause too much problems with dependancy? Would I have to keep upping my dose to get the desired effect? How difficult will the medicine withdrawl be and are there any things that help? Are there better medicines out there?


LDN seems to work with all my most troublesome symptoms pain, stiffness, soreness, fatigue, exercise intolerence, mood etc. Not a cure of the PNHE but it doesnt trouble me or impede or stop me doing what i want to do now.
User avatar
raindog
Saint
Saint
 
Posts: 1289
Joined: March 17th, 2008, 6:51 pm
Location: Barnsley UK

Re: Klonopin

Postby mike fla on November 5th, 2011, 5:40 pm

My BFS symptoms actually started when I was withdrawing from an acid reflux medicine (Prilosec) that I was having nasty side effects from after 4 years of use. In that case I did quit cold turkey. I am now very wary of medical side effects and withdrawl.
User avatar
mike fla
Selfless giver of time
Selfless giver of time
 
Posts: 202
Joined: October 26th, 2011, 11:03 am

Re: Klonopin

Postby dreadpirateroberts on November 11th, 2011, 8:04 pm

I have been on klonopin for 2+ years now. At first, 3 x 0.5 mg/day. Now I just usually take one tablet at bedtime. It really works well, IMO. I don't crave it when I don't take it nor do I have any waking issues, but I notice I have some sleep issues when I don't take a dose at night. Its usually just really vivid dreams and restlessness. I suppose that if I went cold turkey, there would be issues. My neuro is the top dog at Ohio State and he has no qualms with me taking it. I think the bigger problems occur with higher doses. Most of us are on the 0.5 mg dose, which is pretty low. Doses up to 10 to 20 mg per day are supposedly common when it is used as an anti-convulsant and not as a nerve calming agent.
User avatar
dreadpirateroberts
Hero
Hero
 
Posts: 293
Joined: June 21st, 2009, 7:43 pm
Location: Columbus, OH

Re: Klonopin

Postby zenseo on November 11th, 2011, 11:30 pm

I've taken Klonopin/clonazepam as needed for 7-plus years. It's the only thing that has offered any relief and I've had no dependency issues and have only taken .5 mg. I've had periods where I've not needed it at all, and others where I take it daily.
User avatar
zenseo
Selfless giver of time
Selfless giver of time
 
Posts: 184
Joined: November 22nd, 2004, 10:53 am
Location: Michigan

Re: Klonopin

Postby Barbie800 on November 12th, 2011, 10:46 am

zenseo wrote:I've taken Klonopin/clonazepam as needed for 7-plus years. It's the only thing that has offered any relief and I've had no dependency issues and have only taken .5 mg. I've had periods where I've not needed it at all, and others where I take it daily.


Same here. I have used it for almost 3 years as needed. It immediately calms the twitches when they get bad. I don't take it everyday only as needed. Over the summer my twitches decreased alot and I didn't need it at all. My twitches has since flared up again so I'm using a bit more.
Barbie800
Saint
Saint
 
Posts: 1169
Joined: April 22nd, 2009, 2:39 pm
Location: Pennsylvania, USA

Re: Klonopin

Postby skinnywilson on December 26th, 2011, 8:19 pm

I take .5mg at night and it really helps me to get a great nights sleep so I feel refreshed in the morning. I kind of do feel like I need to take it to sleep well but do not feel like I need to take any more than the .5. I highly recommend it.
skinnywilson
Interested
Interested
 
Posts: 10
Joined: October 28th, 2011, 9:30 pm

Re: Klonopin

Postby DoubleD on December 26th, 2011, 9:22 pm

I have taken .5 for about 3 years now and I swear by it. I really have tried everything and Klonopin is the only thing that chills out my symptoms. Last year I was pretty worried about chemical dependency and eventually needing to increase dosage more and more over time so I asked my neuro and she said if Klonopin is givin for pshcological (sp) reasons such as an anti depressent then one could need to increase the dosage. However if it is for muscle relief then no. Not sure how that makes a difference seeing as it is still a chemical in your body. my guess is that your mind is a pretty powerful weapon and if you need medicine to make your MIND feel better versus your body then I guess anything would eventually need to change or increase.
DD
" By this all men will know that you are my diciples, if you love one another." John 13:35

10 years BFS
24/7 twitches all over
Cramps, tingling, buzzing, and a host of other weird things
Until you own your BFS, you will never disown als
User avatar
DoubleD
Saint
Saint
 
Posts: 624
Joined: October 20th, 2006, 9:25 pm
Location: Oregon

Re: Klonopin

Postby glitterwater on December 29th, 2011, 11:24 am

It was a godsend at first, but I am glad to be off it now. I felt it caused my symptoms to continue after awhile. Was hard to get off of for me, some people have no problems. I tapered down using info. from benzobuddies.org and The Ashton Manual.
"O Lord my God, I cried to you for help, and you have healed me." Psalms 30:2
glitterwater
Selfless giver of time
Selfless giver of time
 
Posts: 115
Joined: January 16th, 2011, 3:13 pm
Location: Michigan-USA

Re: Klonopin

Postby whatmeworry on January 20th, 2012, 5:37 pm

it helps me a great deal with symptoms and anxiety. i take it only as needed because i found it gave me a bit of a disinhibation issue when taken too regularly, but used carfully it is very effective.
what, me spell?
User avatar
whatmeworry
Senior Member
Senior Member
 
Posts: 69
Joined: January 9th, 2012, 12:46 pm

Re: Klonopin

Postby Silverbullet on February 6th, 2012, 3:38 pm

Klonopin or it's compound name clonazepam is a benzodiazepine tranquilliser, it has habitual qualities. This meaning it's the law of diminishing returns applies. After only a short while your body require more and more to get the same effect. It is the same for all benzodiazepines. 'Pro re nata' take only as required.

Regards Martin
Silverbullet
 

Re: Klonopin

Postby mike fla on February 7th, 2012, 12:10 pm

I am currently only taking .25 mg per day. I tried to quit the medicine completely but my cramping/ muscle problems came back. As soon as I restarted the medicine the cramping subsided almost completely. I was originally taking .5 mg and I am actually at .25 mg right now. If I ever have a flare up I might up the dosage to .5 mg but then once I feel better I will ween back down to .25 mg. In other words, the meds have worked for me and I will not increase my dosage over .5mg per day. Eventually (maybe in 6 months from now) I might try and ween myself back off the medicine again. That being said, I feel good and will stay on the meds for the time being.
User avatar
mike fla
Selfless giver of time
Selfless giver of time
 
Posts: 202
Joined: October 26th, 2011, 11:03 am

Re: Klonopin

Postby Silverbullet on February 7th, 2012, 12:24 pm

It sounds you are doing the right thing to alternate between 0.25mg and 0.50mg so you are able to reap the benefits because you are being sensible. You are on a very low dose as 20mg PD can be used for seizures for a short while. Klonopin is not an unsafe drug to use but it just becomes useless if overused and then difficult on withdrawal from.

Regards Martin
Silverbullet
 

Re: Klonopin

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 1 guest